Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 6, 2007, 12:54 AM EDT for Braxton County, West Virginia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2007, 12:54 AM EDT (04:54 UTC)
- Expired
- Jun 6, 2007, 1:30 AM EDT
- In force
- 36 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Braxton County, WV
The radar
The Charleston,WV radar (KRLX), 112 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 4.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 060454
SVRRLX
WVC007-060530-
/O.NEW.KRLX.SV.W.0028.070606T0454Z-070606T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1254 AM EDT WED JUN 6 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA...
* UNTIL 130 AM EDT
* AT 1250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
SUTTON...OR ABOUT 13 MILES SOUTH OF GLENVILLE...AND MOVING EAST AT
25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SUTTON BY 100 AM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8048 3880 8049 3879 8046 3878 8047
3877 8045 3869 8049 3863 8054 3869 8087
3880 8084 3885 8076
$$
121 follow-up statement
000
WWUS51 KRLX 060524
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
125 AM EDT WED JUN 6 2007
WVC007-060535-
/O.EXP.KRLX.SV.W.0028.000000T0000Z-070606T0530Z/
BRAXTON WV-
125 AM EDT WED JUN 6 2007
...THE SEVERE THUNDERSTORM WARNING FOR BRAXTON COUNTY EXPIRES AT 130
AM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3883 8048 3880 8049 3879 8046 3878 8047
3877 8045 3869 8049 3863 8054 3869 8087
3880 8084 3885 8076
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 9:59 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 5, 9:59 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 959 PM EDT TUE JUN 5 2007 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA OVERNIGHT. HIGH PRESSURE WILL BUILD IN ON WEDNESDAY. A HOT DAY THURSDAY WILL BE FOLLOWED BY A COLD FRONT WITH THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE MOVES IN FOR THE WEEKEND. && .NEAR TERM /THROUGH WEDNESDAY/... COLD FRONT SLICING THROUGH FAR NW PORTION OF FORECAST AREA AT THIS TIME...HAVING MOVED LITTLE DURING SHIFT. UNIDIRECTIONAL FLOW OF 30 KTS OR SO HAS LEAD TO MULTIPLE LINES OF THUNDERSTORMS FOR SECOND STRAIGHT EVENING. THE LAST OF THE MORE ORGANIZED LINES WERE MOVING THROUGH THE NORTHERN MOUNTAINS AND OUT OF THE SOUTHERN MOUNTAINS. SMALLER AREAS OF LINE SEGMENTS OF THUNDERSTORMS WERE FORMING ALONG THE FRONT WITH UPPER SUPPORT FROM SHORT WAVE ALMOST IMMEDIATELY BEHIND SURFACE FRONT. THE INTENSITY OF THE THUNDERSTORMS HAS DECREASED MARKEDLY...BUT THE STORMS NEAREST THE FRONT COULD STILL WARRANT SPS FOR STRONG WINDS AS INSTABILITY STILL EXISTS WITH DEW POINTS IN THE MID 50S AND COOLING ALOFT. UNLIKE EARLIER STORMS...THESE STORMS WERE MOVING NE ALONG THE FRONT...WARRANTING POPS WELL INTO NORTHERN WV INTO THE OVERNIGHT HOURS. OTHER QUESTION IS FORMATION OF FOG WHERE IT CLEARS...FIRST IN AREAS WHERE IT RAINED...AS WAS ALREADY OCCURRING AT HTS...AND THEN DURING THE BALANCE OF THE OVERNIGHT. THERE ARE NUMEROUS DETAILS TO THIS PART OPF THE FORECAST BECAUSE IT WILL TAKE ALL NIGHT FOR THE FRONT TO MOVE THROUGH THE AREA. THE PRECIPITATION ITSELF SHOULD ALL QUIT SEVERAL HOURS BEFORE DAWN. LOW LEVEL MOISTURE WITH COLD ADVECTION BEHIND FRONT MAY RESULT IN LOW CLOUDS AGAIN BY DAYBREAK...BUT WEAKER FLOW BEHIND THIS FRONT WILL RESULT IN FEWER CLOUDS THAN LAST NIGHT. LOW LEVEL MOISTURE MIXES OUT WEDNESDAY MORNING...YIELDING A NICE DAY PER HIGH PRESSURE. WEDNESDAY WILL BE THE FIRST DAY IN EIGHT WITHOUT THUNDERSTORMS...AS THE ATMOSPHERE WILL ONLY BE ABLE TO MUSTER A SCATTERED CUMULUS FIELD. TEMPERATURES LOOK ON TRACK SO FAR BUT SLOWNESS OF FRONT MAY WARRANT TAKING OVERNIGHT LOWS UP A BIT. HIGHS WEDNESDAY ARE IN LINE WITH H85 TEMPERATURES IN WELL MIXED ATMOSPHERE. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... THURSDAY IS LINING UP TO BE THE HOTTEST DAY OF THE YEAR...FOLLOWED BY A COLD FRONT COMING LATE FRIDAY THAT COULD POTENTIALLY PRODUCE STRONG THUNDERSTORMS. A STRONG UPPER LEVEL RIDGE BUILDS WEDNESDAY NIGHT INTO THURSDAY...WITH 1000-500MB THICKNESSES SURGING INTO THE MID TO UPPER 570S DAM BY 00Z FRIDAY. HOTTEST DAY SO FAR THIS YEAR FOR MOST LOCATIONS ON THURSDAY. TEMP FORECAST RELIES MOST ON MAV GUIDANCE...BECAUSE IT HAS DONE A SUPERIOR JOB VERSUS OTHER GUIDANCE WHEN WE HAVE BEEN STUCK IN A WARM RIDGE THE LAST FEW WEEKS. ALSO...THE MET QUICKLY RAISES DEWPOINTS INTO THE MID AND UPPER 60S ON THURSDAY. THERE HAS BEEN A SIGNIFICANT MOIST BIAS IN THE MET/NAM THIS SPRING. THE MAV ON THE OTHER HAND PUTS DEWPOINTS IN THE UPPER 50S/NEAR 60...YIELDING A FULLER DIURNAL RANGE...AND THUS HOTTER TEMPS THURSDAY. MIXING TO THE 750MB LEVEL WILL ALLOW MODEST WINDS TO MIX DOWN IN THE AFTERNOON...WHICH ALONG WITH LOW RELATIVE HUMIDITY LEVELS...COULD CAUSE INCREASED FIRE DANGER. AN OPEN GULF DOES LET MOISTURE COME IN EVENTUALLY...THURSDAY NIGHT INTO FRIDAY. THOUGH TEMPERATURES WILL BE A COUPLE OR SO DEGREES LOWER FRIDAY...THE ADDITION OF HUMIDITY WILL MAKE IT JUST AS IF NOT MORE UNCOMFORTABLE. A COLD FRONT THEN RUNS INTO THIS UNSTABLE ATMOSPHERE. THOUGH UPPER LEVEL DYNAMICS ARE MOST FAVORABLE TO OUR NORTH...WESTERLIES ALOFT STILL LOOK GOOD ENOUGH AND CONVECTIVE INDICES FAVORABLE ENOUGH FOR POSSIBLE SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...WITH THE MAIN THREAT BEING STRAIGHT LINE WINDS. && .LONG TERM /SATURDAY THROUGH TUESDAY/... CONSENSUS OF MODELS MORE AGGRESSIVELY PUSHES COLD FRONT THROUGH AND EVEN SOUTH OF THE AREA BY THE BEGINNING OF THE PERIOD. I HAD SOME INITIAL APPREHENSION OF FOLLOWING THIS TREND AS REFLECTED IN HPC FORECAST...BECAUSE THE TENDENCY OF THE LAST FEW WEEKS FOR FRONTS TO BE DEPICTED PLOWING INTO THE WARM RIDGE ONLY TO NEVER MATERIALIZE THIS FAR SOUTH. HOWEVER...THE BROAD MODEL AGREEMENT ON THE FLATTENING OF THE SOUTHEAST RIDGE /ONLY TO HAVE IT REBUILD TOWARDS THE END OF THE PERIOD/ LENDS CREDENCE TO THE SCENARIO. ALSO...THERE IS REMARKABLE AGREEMENT ON THE BIG PICTURE AMONG GFS ENSEMBLE MEMBERS OF THE FLOW BECOMING ZONAL...VERSUS THE SOUTHWEST FLOW THAT PREVENTED EARLIER FRONTS FROM PROGRESSING INTO THE RIDGE. FORECAST ADJUSTMENTS HAVE BEEN MADE TO ALLOW FRONT TO CLEAR THE AREA...AND KEEP ALMOST ENTIRE CWA DRY FOR THE WEEKEND. CHANCE POPS RETURN EARLY NEXT WEEK WITH RETURN FLOW BEHIND HIGH...AND RIDGE THEN REBUILDS THE HEAT BACK INTO THE REGION TOWARDS MIDWEEK. THOUGH MUCH OF THE FORECAST RELIES ON HPC GRIDS...THE HPC FORECAST HIGHS FOR SUNDAY/MONDAY WERE NEAR OR IN SOME CASES EVEN COOLER THAN THE COOLEST OF THE GFS ENSEMBLE MEMBERS...SO I ADJUSTED THESE SLIGHTLY WARMER. EVEN SO...TEMPERATURES ARE A BIT COOLER THAN OUR PREVIOUS FORECAST. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... NUMEROUS SHOWERS AND THUNDERSTORMS TRACKING ACROSS FAR SOUTHERN WV RIGHT AT START OF FORECAST PERIOD WILL CAUSE MVFR CONDITIONS AT TIMES BKW NEXT COUPLE OF HOURS. THE SHOWERS AND THUNDERSTORMS WERE MORE WIDELY SCATTERED IN THE HTS AND CRW AREAS BUT BRIEF MVFR CONDITIONS ARE POSSIBLE AT THESE SITES EARLY ON AS WELL. FARTHER N...THE RAIN IS OVER PKB AND CKB AND CONDITIONS SHOULD IMPROVE EKN ONCE ONE LAST THUNDERSTORM GOES BY AROUND 01Z. A COLD FRONT WILL MOVE THROUGH ALL SITES BY ABOUT 06Z...FOLLOWED BY DRIER AIR WITH IMPROVING CONDITIONS...ALTHOUGH PATCHY MVFR STRATOCUMULUS WILL TEND TO FORM BEFORE DAWN. HIGH PRESSURE WILL BRING THE FIRST DAY IN OVER A WEEK WITHOUT THUNDERSTORMS SOMEWHERE IN THE AREA WEDNESDAY. EXPECT VFR CONDITIONS WITH LIGHT AND VARIABLE FLOW WITH SCATTERED CLOUD BASES LIFTING INTO AFTERNOON CUMULUS 4-5KFT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...DB/MDP NEAR TERM...TRM SHORT TERM...MDP LONG TERM...MDP AVIATION...TRM
Hazardous weather outlook, Jun 5, 4:08 PM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT TUE JUN 5 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 036>040-046-047-061300- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV- WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ005-013-024>026-033>035-061300- DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH- 408 PM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL MOVE THROUGH THE WEST VIRGINIA COAL FIELDS...AND SOUTHWEST VIRGINIA...THIS AFTERNOON AND EARLY EVENING. THESE STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS TO 50MPH. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE STRONGEST CELLS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL PUSH INTO A VERY WARM UNSTABLE AIR MASS FRIDAY AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP ALONG THE FRONT COULD BECOME POTENTIALLY SEVERE...WITH STRONG WINDS BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MDP
In the hours before
Local storm report, Jun 5, 8:22 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
822 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 3 SSE WAR 37.26N 81.66W
06/05/2007 MCDOWELL WV COUNTY OFFICIAL
LARGE TREES DOWN...BLOCKING ROADS IN BERWIND
0627 PM TSTM WND DMG 5 SSE WAR 37.24N 81.65W
06/05/2007 MCDOWELL WV COUNTY OFFICIAL
LARGE TREES DOWN...BLOCKING ROADS...POWER OUTAGES
0627 PM TSTM WND DMG 6 SE WAR 37.24N 81.60W
06/05/2007 MCDOWELL WV COUNTY OFFICIAL
LARGE TREE DOWN ON HOUSE...4 POWER POLES DOWN VALLSCREEK
TO STATE LINE
&&
MDPSpecial weather statement, Jun 5, 9:23 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 923 PM EDT TUE JUN 5 2007 OHZ083-060200- JACKSON OH- 923 PM EDT TUE JUN 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 923 PM EDT...A STRONG THUNDERSTORM WAS 9 MILES WEST OF JACKSON... MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE JACKSON...PETERSBURG...WELLSTON AND COALTON. EXPECT A DOWNPOUR AND POSSIBLE SMALL HAIL IN THE PATH OF THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 5, 10:19 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 5 NNE JACKSON 39.11N 82.59W
06/05/2007 E1.75 INCH JACKSON OH LAW ENFORCEMENT
TOWN OF COALTON...HEAVY RAIN...ROADS ICE COVERED...POLICE
CAR GOT WINDSHIELD CRACKED.
&&
JDENTSpecial weather statement, Jun 5, 10:35 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1035 PM EDT TUE JUN 5 2007 OHZ085-WVZ007>009-060300- MEIGS OH-MASON WV-JACKSON WV-WOOD WV- 1035 PM EDT TUE JUN 5 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 1035 PM EDT...A STRONG THUNDERSTORM WAS OVER POMEROY...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE BELLEVILLE...ROCKPORT...LAKIN...REEDSVILLE...PORTLAND...RAVENSWOOD... AND HARRISONVILLE. IN ADDITION TO HEAVY DOWNPOURS...SMALL HAIL AND FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:43 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie | 32 min |
| Jun 5, 11:13 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Ritchie | 32 min |
| Jun 5, 11:29 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 46 min |
| Jun 5, 11:45 PM EDT | Severe Thunderstorm Warning | RLX | Gilmer, Lewis | 45 min |
| Jun 5, 11:46 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Gilmer, Roane, Wirt | 44 min |
| Jun 6, 12:15 AM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur | 30 min |
| Jun 6, 12:21 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 24 min |
| Jun 6, 12:21 AM EDT | Severe Thunderstorm Warning | RLX | Ritchie, Wood | 24 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.